Alert archive / Nevada / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 5, NWS Elko, NV

July 20, 2014Humboldt County, Lander County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jul 20, 2014, 3:33 PM PDT for Humboldt County, Lander County, Nevada. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2014, 3:33 PM PDT (22:33 UTC)
Expired
Jul 20, 2014, 4:15 PM PDT
In force
42 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

Counties Humboldt County, NV, Lander County, NV

The radar

The Elko radar (KLRX), 31 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2297 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WUUS55 KLKN 202233
SVRLKN
NVC013-015-202315-
/O.NEW.KLKN.SV.W.0005.140720T2233Z-140720T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
333 PM PDT SUN JUL 20 2014

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA...
  EXTREME SOUTHEASTERN HUMBOLDT COUNTY IN NORTHWEST NEVADA...

* UNTIL 415 PM PDT

* AT 329 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PHOENIX MINE...OR 13 MILES
  SOUTHWEST OF BATTLE MOUNTAIN...AND MOVING NORTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
   PHOENIX MINE...
   TRENTON CANYON MINE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4075 11729 4074 11701 4041 11692 4039 11715
TIME...MOT...LOC 2233Z 173DEG 19KT 4049 11705

$$

DD
2 follow-up statements
913 
WWUS55 KLKN 202254
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
354 PM PDT SUN JUL 20 2014

NVC013-015-202315-
/O.CON.KLKN.SV.W.0005.000000T0000Z-140720T2315Z/
HUMBOLDT NV-LANDER NV-
354 PM PDT SUN JUL 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT
FOR NORTH CENTRAL LANDER AND EXTREME SOUTHEASTERN HUMBOLDT
COUNTIES...

AT 348 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PHOENIX MINE...OR 8
MILES SOUTHWEST OF BATTLE MOUNTAIN...MOVING NORTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
   TRENTON CANYON MINE...
   PHOENIX MINE...
   STATE ROUTE 305...

&&

LAT...LON 4044 11715 4075 11729 4074 11701 4041 11692
TIME...MOT...LOC 2253Z 173DEG 19KT 4060 11707

$$

DD
483 
WWUS55 KLKN 202311
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
411 PM PDT SUN JUL 20 2014

NVC013-015-202320-
/O.EXP.KLKN.SV.W.0005.000000T0000Z-140720T2315Z/
HUMBOLDT NV-LANDER NV-
411 PM PDT SUN JUL 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LANDER AND
EXTREME SOUTHEASTERN HUMBOLDT COUNTIES WILL EXPIRE AT 415 PM PDT...

* LOCATIONS IMPACTED INCLUDE...
  PHOENIX MINE...
  STATE ROUTE 305...

&&

LAT...LON 4044 11715 4075 11729 4074 11701 4041 11692
TIME...MOT...LOC 2310Z 180DEG 0KT 4057 11707

$$

DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:02 PM PDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 20, 2:02 PM PDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
202 PM PDT SUN JUL 20 2014

.SYNOPSIS...SHOWERS AND THUNDERSTORMS CONTINUE OVER CENTRAL NEVADA
TODAY...AND FINALLY EXPAND INTO NORTHERN NEVADA WHERE MODERATE TO
LOCALLY HEAVY RAINS ARE POSSIBLE. STORM ACTIVITY CONTINUES ON
MONDAY OVER MOST OF NORTHERN AND CENTRAL NEVADA...THEN IS CONFINED
TO NORTHWESTERN NEVADA ON TUESDAY. WINDS ALSO INCREASE TUESDAY
INTO THE MIDDLE OF THE WEEK AS DRIER CONDITIONS SET UP.

&&

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT. MAIN CONCERNS FOR THE
SHORT TERM PERIOD WILL BE THE THREAT FOR STRONG TO PERHAPS
ISOLATED SEVERE WEATHER TODAY AND MONDAY.

SUNDAY...MODEST SHORTWAVE WILL TRAVERSE FROM CENTRAL NEVADA
THROUGH NORTHERN NEVADA TODAY. THIS WILL ALLOW FOR MID LEVEL FLOW
TO INCREASE...COMBINED WITH SUFFICIENT MOISTURE ALREADY IN
PLACE. THIS WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP. FORECAST INSTABILITY IS MODEST...WITH CAPE OF 500 TO
1000 J/KG QUITE POSSIBLE LATER THIS AFTERNOON...AND LIS -2 TO -5.
GIVEN ABOVE INGREDIENTS AND INVERTED V SOUNDINGS...LOCALLY STRONG
TO SEVERE GUSTS WILL BE POSSIBLE ALONG WITH SMALL HAIL AND BRIEF
HEAVY RAIN. THUNDERSTORM COVERAGE WILL INCREASE THROUGH THE
AFTERNOON AND SPREAD NORTH VIA NAM/HRRR GUIDANCE. IF THE HRRR/GFS
ARE CORRECT...A DECENT CONVECTIVE COMPLEX WILL SHIFT INTO NORTHERN
ELKO COUNTY AND EASTERN HUMBOLDT...PROVIDING SOME BENEFICIAL
RAINS. STORMS THIS EVENING COULD PERSIST INTO THE OVERNIGHT...ESPECIALLY
ACROSS NORTHERN NEVADA WHERE A MODEST SHORTWAVE WILL BE PRESENT.

MONDAY...SHOWERS AND THUNDERSTORMS WILL AGAIN BE A THREAT WITH
INCREASING MID/UPPER LEVEL FLOW. NORTHERN NEVADA WILL ALSO BE IN A
FAVORABLE LEFT EXIT REGION OF A MODEST 40-60 KNOT JET. THIS WILL
AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. SOME STRONGER
STORMS COULD DEVELOP TOMORROW...BUT THERE COULD BE LIMITING
FACTORS THAT WILL BE HARD TO PINPOINT UNTIL TOMORROW MORNING.
LEFTOVER CLOUD DEBRIS COULD INHIBIT INSTABILITY AND ANY
MODEST/STRONG LARGE SCALE ASCENT MAY BE ABSENT. ALTHOUGH TERRAIN
CIRCULATIONS WILL HELP CONVECTION DEVELOP...BETTER LARGE SCALE
ASCENT MAY KEEP IT MORE A MARGINAL/ISOLATED THREAT FOR STRONG...OR
PERHAPS A SERVER STORM OR TWO. THIS WILL BE MONITORED OVER THE
NEXT 24 HOURS.

TUESDAY...DRIER AIR WILL WORK INTO CENTRAL AND EASTERN NEVADA...BUT
A CHANCE FOR CONVECTION WILL STILL BE POSSIBLE IN THE WESTERN
PORTION OF THE CWA. JRM

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MODELS HAVE BEEN
BEHAVING THEMSELVES FOR SEVERAL CYCLES AND AGREE THAT THE LONG TERM
WILL BE DRY. FIRST PERIOD TUESDAY NIGHT HAS THE HIGHEST POPS...BUT
LESS THAN 15%...IN NORTHERN NEVADA. WINDS REMAIN RATHER ANEMIC BUT
PICK UP TOWARD THE END OF THE PERIOD. HUMIDITY REALLY DROPS AS THE
MONSOON CEASES. HENCE...SUN AND INCREASING HEAT AGAIN.

&&

.AVIATION...THUNDERSTORMS WILL AFFECT ALL TAF SITES THROUGH 03Z
MONDAY. AND THEN VICINITY SHOWERS MAY LINGER THROUGH ABOUT 06Z
MONDAY. WINDS WILL BE GENERALLY SOUTHERLY BETWEEN 10 AND 20 KNOTS
WITH GUSTS TO NEAR 30 KNOTS AT KELY AND KTPH THROUGH 03Z THEN TAPER
OFF. AT KWMC AND KEKO GENERALLY VARIABLE LESS THAN 10 KNOTS.
THUNDERSTORM AND VIRGA WINDS GUSTS AT ALL SITES TO NEAR 45 KNOTS.
SOME STORMS NEAR KELY AND KTPH COULD PRODUCE BRIEF HEAVY RAIN.
DIMINISHING ACTIVITY AND WINDS OVER NIGHT. ANOTHER ROUND OF SIMILAR
WEATHER AFTER 18Z MONDAY THROUGH 00Z TUESDAY.

&&

.FIRE WEATHER...FIRE WEATHER CONCERNS ARE MINIMAL IN THE SHORT
TERM AS ABUNDANT MOISTURE WILL RESULT IN THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS. ALREADY THIS MORNING...KELY HAD 0.09 INCHES OF
RAIN IN A VERY SHORT AMOUNT OF TIME. EXPECT THESE TRENDS TO
CONTINUE WITH LAL OF 4 ACROSS MAJORITY OF NORTHERN AND CENTRAL
NEVADA TODAY. STORMS WILL DISSIPATE IN CENTRAL NEVADA AROUND
SUNSET...BUT MAY PERSIST THROUGH THE OVERNIGHT IN NORTHERN NEVADA.
THIS IS DUE TO A PASSING SHORTWAVE...WHICH WILL AID IN LIFT FOR
THUNDERSTORMS. TUESDAY WILL BE MORE OF THE SAME...BUT CONCERNED
ABOUT INCREASING STORM MOTIONS. STORM MOTIONS MAY BE QUITE
HIGH...WHICH COULD LIMIT THE AMOUNT OF WETTING RAINS AND ALLOW FOR
A FEW MORE DRY STRIKES. AT THIS TIME...CONFIDENCE IS TOO LOW TO
ISSUE ANY FIRE WEATHER HEADLINES. TRENDS WILL BE MONITORED.
WEDNESDAY WILL BE MORE OF THE SAME...BUT LALS WILL BE LOWER AND
STORM COVERAGE WILL BE CONFINED TO WESTERN AND NORTHWESTERN
NEVADA. BY THIS WEEKEND DRY SOUTHWESTERLY FLOW WILL DOMINATE THE
REGION. CONDITIONS NEXT WEEK ARE FORECAST TO BE VERY DRY WITH
GUSTY WINDS. AT THIS TIME NO FIRE WEATHER HEADLINES ARE
ANTICIPATED AS WINDS WILL BE UNDER THE CRITICAL FIRE WEATHER
THRESHOLD.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

&&

94/98/98/94
Hazardous weather outlook, Jul 20, 12:04 PM PDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
1204 PM PDT SUN JUL 20 2014

NVZ030-031-033-034-036-038-039-211915-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
1204 PM PDT SUN JUL 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AND WILL
CONTINUE TO DEVELOP THROUGH THE AFTERNOON. ANY STORM WILL BE
CAPABLE OF BRIEF HEAVY RAIN...SMALL HAIL...FREQUENT DANGEROUS
LIGHTNING...AND GUSTY WINDS. SOME OF THE STRONGER STORMS MAY
BECOME SEVERE WITH THE MAIN THREAT BEING LOCALLY SEVERE WIND
GUSTS. STORMS WILL WEAKEN AFTER SUNSET...BUT ISOLATED SHOWERS AND
THUNDERSTORMS MAY PERSIST THROUGH THE OVERNIGHT IN FAR NORTHERN
NEVADA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP ACROSS
NORTHERN NEVADA ON MONDAY. THERE IS THE POSSIBILITY OF SOME OF THE
STORMS BECOMING STRONG AND ISOLATED SEVERE WEATHER IS NOT OUT OF
THE QUESTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-037-040-041-211915-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
1204 PM PDT SUN JUL 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AND WILL
CONTINUE TO DEVELOP THROUGH THE AFTERNOON. ANY STORM WILL BE
CAPABLE OF BRIEF HEAVY RAIN...SMALL HAIL...FREQUENT DANGEROUS
LIGHTNING...AND GUSTY WINDS. IF THREATENING WEATHER
APPROACHES...SEEK SHELTER UNTIL THE STORMS HAVE PASSED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ON MONDAY AND PERSIST
THROUGH THE AFTERNOON HOURS. THESE STORMS COULD PRODUCE GUSTY
OUTFLOW WINDS...BRIEF HEAVY RAIN...SMALL HAIL...AND FREQUENT
DANGEROUS LIGHTNING. STORMS WILL DISSIPATE AROUND SUNSET.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

94

In the hours before

Special weather statement, Jul 20, 1:43 PM PDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
143 PM PDT SUN JUL 20 2014

NVZ035-202130-
WHITE PINE COUNTY NV-
143 PM PDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE PINE COUNTY UNTIL
230 PM PDT/330 PM MDT/...

AT 141 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF PARTOUN...OR 32 MILES EAST OF
SCHELLBOURNE...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN WHITE PINE COUNTY...
  RURAL NORTHEASTERN WHITE PINE COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3953 11408 3958 11421 3997 11427 3998 11404
      3955 11404
TIME...MOT...LOC 2043Z 181DEG 16KT 3967 11409

JRM
Special weather statement, Jul 20, 1:57 PM PDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
157 PM PDT SUN JUL 20 2014

NVZ037-202145-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
157 PM PDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 245
PM PDT...

AT 154 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF NEW PASS SUMMIT...MOVING
NORTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND DIME SIZE HAIL.

* LOCATIONS IMPACTED INCLUDE...
  ANTELOPE VALLEY AND HIGHWAY 305 NORTH TO ABOUT COTTONWOOD RANCH...

&&

LAT...LON 4005 11729 4006 11728 4006 11715 4007 11714
      4007 11709 3961 11713 3961 11737 4005 11742
TIME...MOT...LOC 2055Z 179DEG 18KT 3970 11725

BB
Special weather statement, Jul 20, 2:05 PM PDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
205 PM PDT SUN JUL 20 2014

NVZ036-202145-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
205 PM PDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA COUNTY UNTIL 245
PM PDT...

AT 200 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF PINE VALLEY...MOVING NORTH AT 15
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND DIME SIZE HAIL.

* LOCATIONS IMPACTED INCLUDE...
   PALISADE...
   BEOWAWE...
   EMIGRANT PASS ON INTERSTATE 80...

&&

LAT...LON 4068 11651 4074 11620 4034 11612 4030 11635
TIME...MOT...LOC 2102Z 167DEG 15KT 4041 11626

BB
Special weather statement, Jul 20, 2:23 PM PDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
223 PM PDT SUN JUL 20 2014

NVZ034-038-202145-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTHWEST ELKO COUNTY NV-
223 PM PDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 245 PM
PDT...

AT 219 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEE TO 8 MILES
SOUTHWEST OF SOUTH FORK TO 11 MILES SOUTHEAST OF CARLIN TO 6 MILES
SOUTHEAST OF PALISADE...AND MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   SOUTH FORK...
   CARLIN...
   SPRING CREEK...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4048 11565 4044 11586 4044 11600 4049 11611
      4080 11614 4079 11588 4075 11545
TIME...MOT...LOC 2122Z 193DEG 21KT 4058 11563 4059 11583
          4061 11598 4058 11610

JRM
Special weather statement, Jul 20, 3:23 PM PDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
323 PM PDT SUN JUL 20 2014

NVZ031-038-202245-
NORTHERN ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV-
323 PM PDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 345 PM
PDT...

AT 320 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF ELKO...MOVING NORTH AT 35 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  NORTHERN ELKO...
  STATE ROUTE 225...
  ADOBE SUMMIT...
  RYNDON...
  INTERSTATE 80...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4129 11618 4132 11537 4088 11560 4091 11583
      4083 11603
TIME...MOT...LOC 2222Z 184DEG 29KT 4100 11581

JRM
Special weather statement, Jul 20, 3:30 PM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
330 PM PDT SUN JUL 20 2014

NVZ030-036-202300-
HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY
NV-
330 PM PDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND EXTREME
SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 400 PM PDT...

AT 324 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG OUTFLOW BOUNDARY NEAR BATTLE MOUNTAIN...MOVING NORTH AT 25
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS BOUNDARY...IN
ADDITION TO BLOWING DUST LIMITING VISIBILITY DOWN TO 3 MILES.

* LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 80...
  BATTLE MOUNTAIN...

&&

LAT...LON 4095 11713 4097 11683 4058 11682 4057 11706
TIME...MOT...LOC 2228Z 175DEG 22KT 4066 11695

DD

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:32 AM PDTSpecial Weather StatementLKN43 min
Jul 20, 12:53 PM PDTSpecial Weather StatementLKNEureka37 min
Jul 20, 12:57 PM PDTSpecial Weather StatementLKN48 min
Jul 20, 1:02 PM PDTSpecial Weather StatementLKNEureka43 min
Jul 20, 1:35 PM PDTSpecial Weather StatementLKNEureka25 min
Jul 20, 1:43 PM PDTSpecial Weather StatementLKN47 min
Jul 20, 1:57 PM PDTSpecial Weather StatementLKNLander48 min
Jul 20, 2:05 PM PDTSpecial Weather StatementLKN40 min
Jul 20, 2:18 PM PDTSevere Thunderstorm WarningLKNLander42 min
Jul 20, 2:23 PM PDTSpecial Weather StatementLKN22 min
Jul 20, 2:44 PM PDTSevere Thunderstorm WarningLKNElko46 min
Jul 20, 3:15 PM PDTAreal Flood AdvisoryLKNElko3 hr
Jul 20, 3:23 PM PDTSpecial Weather StatementLKNElko22 min
Jul 20, 3:30 PM PDTSpecial Weather StatementLKN30 min
Jul 20, 4:35 PM PDTDust Storm WarningLKNHumboldt3 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.